10/13/1999 – Ann Blake-Tracy on San Francisco Radio Saturday

Dr. Ann Tracy, Executive Director of the International Coalition of
Drug Awareness, will be interviewed this Saturday morning (10/16) from
9am to 10am PDT time on KGO Radio in San Francisco. You can listen to
live streaming audio on KGO’s web site at <www.kgo.com>.

[Start times in other Time Zones: MDT=10am; CDT=11am; EDT=Noon]

480 total views, no views today

10/01/1999 – Doctor: Link Between Medicines, Killing

Recent article in the Smithville Review regarding Robert Kirkwood’s
tragic experience with anti-depressants.

Two area cases involved anti-depressants
By DENNIS STANLEY, THE SMITHVILLE REVIEW
(Editor’s Note: This is the second of a two-part series.)

http://smithvillereview.edge.net/index.ez?Form.sess_id=8934&Form.sess_key=938122849&viewStory=483

In October, 1993 Wilma J. Adcock of the Antioch Community shot her
nine- and 15- year-old sons in the chest twice with a .357 revolver and
then turned the gun on herself.

In July this year, Rosemarie Kirkwood of Lebanon drove to a scenic
overlook above Center Hill Lake in DeKalb County and shot her two young
children and then shot herself.

Is there a connection? Ann Blake-Tracy, Director of the
International Coalition For Drug Awareness, thinks there’s a definite
connection — anti-depressant medication.

629 total views, no views today

7/02/1999 – Welcome to the Drug Awareness E-Mail Group

The International Coalition For Drug Awareness is a private, non-profit group of
physicians, researchers, journalists and concerned citizens. Our primary focus
is to address the world’s most pervasive and subtle drug problem – prescription
drugs. We are dedicated to educating the people of the world regarding the
potential harmful and life threatening short and long term effects of these
drugs. As the cause of an estimated 200,000 deaths per year in America, drug
reactions are now the third leading cause of death! The most dangerous period of
time for a drug is upon market introduction. At that point physicians and their
patients have information on adverse reactions present in the controlled
environment of a clinical trial, but are unaware of the potential adverse
reactions of these new drugs when dispensed to the general public. We feel there
is a need to track and report patient reactions more carefully and more rapidly
than what is presently being done, which should result in lower medical costs
for the patients and doctors as well. And also might begin to breech the gap
that is beginning to form between well-meaning doctors and maltreated patients.
By keeping prescribing physicians and their patients abreast of recent adverse
reaction reports we hope to cut the number of unnecessary deaths due to drug
reactions and interactions and lessen the number of malpractice suits filed
against physicians as a result of those reactions. Beyond this public education
process our intention is to serve as an watch dog group in relationship with the
FDA and equivalent organizations around the world, encouraging them to remove
drugs which demonstrate high numbers of dangerous adverse reactions and threaten
the public safety.

716 total views, no views today

A Cipramil [Celexa] Survivor

“I have lost all contact with my body.”

 

Dear Ann Blake-Tracy and The International Coalition for Drug Awareness

I write to you from Norway, Europe. I am a 52 year old woman, and I want to tell my story about severe adverse reactions to a SSRI drug called Cipramil (Celexa) manufactured in Denmark by a company called Lundbeck.

On the 15th of April 1997 I took my first Cipramil (Celexa) pill. Six days later I had to quit (in agreement with my doctor). During these days I experienced the most terrible kind of “electric surges” throughout my body. It was as if my head was going to blow away. I also got huge bruises on my arms.

After I stopped taking the pills I thought that my body would return to its normal state. BUT IT DID NOT. The “electric surges” continued during the days, weeks and months to come, and soon I am going to celebrate their 1st anniversary. The surges have changed somewhat in character. The center has always been (and still is) in Solar Plexus. Now the sensations are mostly in the stomach region and resembles that of “scratching, burning knives”. These sensations are always there, 24 hours every day, 60 minutes every hour, 60 seconds every minute. My whole body feels “electrified” and “dead”. It feels like the nervous center in Solar Plexus has DIED OUT. There is no more “aliveness” in there. It is transformed into a dead crater. Do you have any idea of how it feels living in this torture? Do you have any idea of what has happened to my nervous system?

I have lost all contact with my body. I can no longer feel hunger. I can stop eating for weeks if I want, and my body give no signals about being hungry. On the contrary, if I want to, I can eat and eat and eat the whole day. My body never gives a sign that my stomach is full and satisfied. Also I no longer have the normal ability to get tired and sleepy. My body has only one way of behaving: the “electrified, dead” way. Day and night. It is as if I walk around like an “electric cable”.

My skin feels “dead”. It has no “human” feeling. I cannot feel the human dimension of a hug, only the technical touch. I have lost the personal smell of my body, the smell that was ME.

But the worst thing (actually it is only another dimension of the complex I have described above) is that I HAVE LOST ALL MY HUMAN EMOTIONAL LIFE. I have no ability to experience any human feeling at all. I cannot be happy, not sad, not angry, not irritated, not interested, not ashamed. Name any human emotion you can: I cannot experience them.

I AM SURE: The Cipramil (Celexa) pills (even if they were only 6) have caused a terrible chemical disaster in my brain and my nervous system. They have destroyed my ability to experience human emotions. They have destroyed the HUMAN part of my life. They have taken away all “ALIVENESS” from my life. I feel totally dead inside me. The physical precondition for my emotional life is destroyed. Will it ever come back? I doubt it. I have no longer a human personality, a human psychic life. I have no longer a SOUL.

As you understand, I exist (I will not use the word LIVE) in terrible torture, physical and psychological. It is impossible to stand it. It is impossible to escape it. What shall I do? I have never been a candidate for suicide, but now I can see no other way out. (I have no problem understanding that an adverse effect of these pills is suicidal tendencies.)

The motor part of the nervous system is intact. The autonomic part of the nervous system is intact. The part of the nervous system that governs the intellectual life is intact. The part of the nervous system that governs the human emotional life is PARALYZED, DEAD. It is in this part the medical/chemical attack has taken place.

The adverse effect that I have experienced is the total paralyzing of my soul. The soul is as important to a human being as the body. The paralyzing of the soul therefore is as serious as if it has occurred to the body. It is impossible for me to act in human life with NO INNER HUMAN “ALIVENESS”.

I used to be an active person. I had husband and children. I liked my job. I traveled around the world as a photographer. Now I am transformed into a human wreck with a totally “dead” life. I lie on a mattress, staring up into the ceiling, trying to think of nothing.

I have no contact with my children. I can no longer live with my husband. It is impossible to be with the people I loved the most and be totally dead inside. I can no longer travel anywhere, I can no longer take my pictures, I can no longer go for a vacation. I cannot visit my friends or go to the movies or theatre. I cannot do anything because I cannot EXPERIENCE anything. I AM NO LONGER A PARTICIPANT IN THE HUMAN LIFE.

So, Ann Blake Tracy, this is my story. Have you heard of anything like this before, or am I the only person in the world experiencing this? (very unlikely, I suppose) Do you think there is any hope? Is there anything I can do? Or am I going to spend the rest of my life in Hell? If so, the SSRI drugs can add another suicide to its adverse list.

I am desperately in need of help, but see no hope.

Note: Because it is important to know that there is hope of getting better you need to know that Bjorg is doing much better now. She flew to America to meet with Dr. Tracy and left with many ideas for alternative treatments she could use. She used many natural alternative treatments and began to feel better right away which gave her hope again and courage to keep working at feeling even better.

Bjorg Johnsen; bjorg.johnsen@dagbladet.no

Years 2000 and Prior

This is Survivor Story number 68.
Total number of stories in current database is 96

522 total views, no views today